Drought, Central St. Louis
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Central St. Louis forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.590, -92.461 (the zone’s center; the record gives no point)
Very little rain fell across the Arrowhead of Minnesota during the month of April. Precipitation totals were only 10 to 25 percent of normal for the month.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Very little rain fell across the Arrowhead of Minnesota during the month of April. Precipitation totals were only 10 to 25 percent of normal for the month. This lack of rain allowed for severe (D2) drought conditions to develop by the end of the month across Cook, Lake, and far southeastern St. Louis counties, according to the U.S. Drought Monitor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Mar 31, 11:40 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1240 AM CDT THU APR 1 2010 .AVIATION...06Z TAF ISSUANCE... VFR CONDITIONS WILL PREVAIL UNDER HIGH PRESSURE THROUGH THURSDAY. WITH BDRY LYR WARMING PRODUCING MOMENTUM TRANSFER... EXPECT INCREASING GUSTINESS TO WIND. APPROACHING SFC LOW FROM SOUTHWEST WILL NOT AFFECT VFR CATEGORY THRU THIS PERIOD. && .PREV DISCUSSION... /ISSUED 644 PM CDT WED MAR 31 2010/ AVIATION...00Z TAF ISSUANCE VFR CONDITIONS WILL PREVAIL UNDER HIGH PRESSURE THROUGH 02/00Z. EASTERLY WINDS WILL INCREASE AFTER 01/16Z TO 15KTS WITH HIGHER GUSTS POSSIBLE. PREV DISCUSSION... /ISSUED 257 PM CDT WED MAR 31 2010/ DISCUSSION... A WEAK AND VERY DRY COLD FRONT WILL HAVE MOVED BEYOND OUR AREA THIS EVENING. HIGH PRESSURE FOLLOWING THE FRONT...NOW OVER THE DAKOTAS...WILL MOVE NORTH THROUGH AND BEYOND THE AREA...CAUSING WINDS TO SHIFT TO ONSHORE SHORTLY AFTER MIDNIGHT...AND INCREASE. DEVELOPING LOW PRESSURE OVER COLORADO WILL MOVE ALONG THE TROUGH THURSDAY AND PUSH IT BACK THROUGH OUR AREA THURSDAY NIGHT OR FRIDAY. SHALLOW COLD MARITIME AIR FROM THE LAKE WILL RESIST THE NORTHWARD PROGRESS OF THE TROUGH MORE THAN THE MODELS SUSPECT. THE DENSITY GRADIENTS WILL ACCELERATE THE ONSHORE FLOW BOTH THURSDAY AND FRIDAY...THE NAM BRINGS SURFACE WINDS TO 30 KTS OR SO. WE BACKED OFF ON SUCH WINDS UNTIL WE SEE A FEW MORE RUNS. WHAT IS APPARENT IS A STRONG TEMPERATURE CONTRAST BETWEEN THE WARM FLOW OVER THE INLAND COUNTIES OF NORTHWEST WISCONSIN AND UPPER ST CROIX VALLEY AND THE COLD MARITIME AIR OVER AREAS ADJACENT TO LAKE SUPERIOR. AT THIS TIME...THE FIRST DEEP LOW WILL MOVE NORTHWARD THROUGH WESTERN MN FRIDAY AND DRAG A FRONT THROUGH FRIDAY NIGHT OR EARLY SATURDAY. THE NAM AND GFS BRING MOST ASSOCIATED JUST BEHIND THE LOW...INTO THE RED RIVER VALLEY...WHILE THE EUROPEAN BRINGS MOISTURE FROM THE GULF...AHEAD OF THE FRONT...OVER OUR AREA. THE EUROPEAN POSITION DOES NOT MAKE MUCH SENSE...SINCE THE FRONT IS STRONG AND THE NORMAL COMPONENT OF THE UPPER FLOW IS LESS THAN THE SPEED OF THE FRONTAL MOVEMENT...SUGGESTING UPSLOPE OVER THE COLD SURFACE AND PRECIPITATION NEAR...AND OVERRUNNING THE COLD AIR... WEST OF THE FRONT. THE NAM AND GFS DRIFT THE WHOLE SYSTEM EAST DEVELOPING ANOTHER STRONG WAVE...WITH GENEROUS PRECIPITATION ALONG THE NEGATIVELY TILTED FRONT FROM CENTRAL WI EASTWARD THROUGH CENTRAL LOWER MI SATURDAY AND SATURDAY EVENING. WE WENT WITH THAT DOMESTIC SCENARIO. THE TENDENCY FOR DRY WEDGES TO TUCK THEMSELVES NEAR OR JUST BEHIND STRONG FRONTS REINFORCES OUR CONCLUSIONS. EXTENDED...SATURDAY NIGHT THROUGH TUESDAY. THE CUT OFF MID LVL LOW WILL LIFT NE FROM THE UPPER MIDWEST INTO ONTARIO SAT NIGHT....CONTINUING INTO THE HUDSON BAY REGION ON SUNDAY. TIMING THE BACK EDGE OF THE RA SHOWERS ASSOCIATED WITH THE LOW IS STILL SOMEWHAT UNCERTAIN...BUT BETTER AGREEMENT IN THE GFS/NAM THAT THE DRY AIR MOVES INTO THE FA BRINGING DECREASING CLOUDS THROUGH THE DAY SUNDAY. AS THE LOW DEPARTS THE FA BECOMES SITUATED UNDER A 50 KT ZONAL FLOW WITH SEVERAL EMBEDDED SHORT WAVES THAT MAY BRING A ISOLATED SHOWER OR TWO ON MONDAY. FROM HERE THERE ARE LARGE MDL DIFFERENCES IN THE TIMING OF A LONG WAVE TROUGH THAT MAKES LANDFALL ON THE PACIFIC COAST MONDAY AND DEEPENS INTO A CLOSED LOW AS IT TRACKS EAST OVER THE ROCKIES THROUGH MID-WEEK. WENT CLOSER TO ECM IN LONG TERM WITH A SLOWER/FURTHER SOUTH TRACK THAN THE GFS. && .POINT TEMPS/POPS... DLH 49 41 50 38 / 10 20 50 50 INL 55 41 55 37 / 40 50 50 40 BRD 63 47 59 39 / 20 50 50 50 HYR 73 54 74 47 / 10 10 30 50 ASX 61 47 65 43 / 10 10 30 50 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && CLC/CLC/CLC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 332 AM CDT WED MAR 31 2010 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011045- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 332 AM CDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-011045- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 332 AM CDT WED MAR 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 04 MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226236, 226237, 226238, 226239, 226240.